MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012450-15
Medical Device Problem Codes Product Quality Problem (1506); Material Separation (1562); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event estimated date.The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left circumflex.A 3.25x15mm nc trek rx balloon dilatation catheter (bdc) was damaged while trying to cross.The method used to complete the procedure was not provided.There was no reported clinically significant delay in the procedure and no reported adverse patient effects.During inventory of the returned device, a hypotube separation was observed.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported product quality problem/unknown damage was able to be confirmed.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that inadvertent mishandling/manipulation of the device during advancement resulted in the noted multiple hypotube bends and ultimately resulted in the reported product quality problem/noted hypotube separation; thus resulting in the reported failure to advance.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: device code 2889 was removed.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9788144
Report Number2024168-2020-02008
Device Sequence Number11229070
Product Code LOX
UDI-Device Identifier08717648151934
UDI-Public08717648151934
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1012450-15
Device Catalogue Number1012450-15
Device Lot Number90205G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1